Journal article

Possible roxithromycin-induced fulminant hepatic failure in a child

KL Easton-Carter, W Hardikar, AL Smith

Pharmacotherapy The Journal of Human Pharmacology and Drug Therapy | PHARMACOTHERAPY PUBLICATIONS INC | Published : 2001

Abstract

A pediatric formulation of roxithromycin is a relatively new addition to the antibiotic market in Australia. A previously healthy 5-year-old boy with no significant medical history was treated with roxithromycin 50 mg twice/day for cough, fever, and anorexia. After completing a 5-day course of the agent, he developed a nonpruritic, nonurticarial, erythematous, maculopapular, generalized rash and occasional vomiting. Three days later his symptoms included jaundice, dark urine, and pale stools. Laboratory results revealed acute hepatitis, and the patient was admitted to the hospital. His hepatic function continued to deteriorate, so the boy was transferred to a tertiary pediatric hospital. His..

View full abstract